Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Had small dry blotches on arms, legs. Applied econazole nitrate cream. Got worst, looks brown. Reason?

Hello. A little less than two months ago I developed small dry blotches in areas on my arms and legs and rear end. My first thought they might be ring worms . I saw my doctor on Dec. 26th and was prescribed the topical ointment Econazole Nitrate Cream 1%. As of today, Jan 28th, none of the blotches have healed or gotten better. The ones on my arms and legs look flat but you can feel they are raised when you rub your finger across them. Some like the ones on my rear end have gotten worse and range in different sizes and are raised the highest from the skin like scabs you can pick off. They vary in color from very dark brown to dark red. I am african american female. Thank you.
Asked On : Fri, 1 Feb 2013
Answers:  1 Views:  90
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Thanks for writing to us.
From the description provided it could be a fungal infection(tinea), psoriasis or eczema. So firstly the diagnosis has to be confirmed.
Now, you have already met a doctor and the condition has been diagnosed as fungal infection. Sometimes fungal infection does not respond to topical antifungal alone. In such cases oral antifungal is also prescribed. Also to reduce inflammation an antifungal can be applied topically in combination with steroid cream.
Hope that helped.
Take care
Answered: Fri, 26 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor